MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F5; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F5; POWERED WHEELCHAIR
Model Number F5
Medical Device Problem Codes Mechanical Problem (1384); Device Operational Issue (2914)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 05/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Permobil was informed by the service provider that they had received the device for repairs with the end-user alleging that the device rolled away as he was attempting to transfer out of the seating.Client reported when this occurred, it caused him to lose balance and subsequently fall to the ground.The ensuing fall was reported to have caused wounds from a previous surgery to re-open which required medical intervention to address.Permobil representative performed an inspection of the device and confirmed the brake for the left drive wheel was no longer holding which allowed the drive wheel to spin freely when not given a drive command.Further inspection shown damages having been sustained to the brake release lever which forced the brake to be mechanically released, unable to hold the motor in place.Further inspection of the device shown multiple signs of impacts having been sustained indicating abuse/misuse by the end-user.The end-user was informed of the findings and instructed to use more care when operating the device and to ensure proper maintenance is performed.A parts quote was generated to replace the affected components that were damaged due to impacts.Upon completion of repairs, the device will be returned to the end-user.The dhr was reviewed and device met specification prior to distribution.
 
Event or Problem Description
Received report that as end-user was in process of performing a transfer out of the seating, the device allegedly rolled away causing the end-user to lose their balance and fall to the ground resulting in an injury requiring medical attention.

Brand Name
PERMOBIL F5
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
MDR Report Key7573565
Report Number1221084-2018-00037
Device Sequence Number2018582
Product Code ITI
UDI-Device Identifier17330818229844
UDI-Public17330818229844
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberF5
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2018
Initial Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight116